Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Feels groggy after taking Mirtazapine for sleeplessness. It is antidepressant. Are they generic?

My husband complained of sleeplessness and his doctor gave him a presc. for Mirtazapine . He almost never takes it because it makes him groggy all day. I looked it up on the internet and it s an antidepressant! The pills also don t match the descriptiion given. Could this be because they are generic? They are round, peach-colored and imprinted with an italic E over 20.
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Mirtazepine is an atypical antidepressant. It also reduces anxiety. The main side effect is excessive sedation due to its antihistaminic action. However if the complaint is only insomnia (sleeplessness) & not anxiety or depression then Zaleplon, a non - benzodiazepine is preferable. This is more effective in insomnia and does not result in day time sedation and dizziness. Adult dose is 10mg at bed time.
Answered: Sun, 10 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor